MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number QC-3-6-3D
Medical Device Problem Codes Product Quality Problem (1506); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/17/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Continuation of d10: product id qc-4-12-3d (lot: 223134505); product type: medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that one axium coil prematurely detached and another encountered resistance in the sheath.The patient was undergoing surgery for treatment of a saccular, ruptured right aneurysm with a max diameter of 5mm and a 4mm neck diameter.It was noted the patient's blood flow was normal and vessel tortuosity was normal.It was reported that during aneurysm embolization, it was found that the spring coil (qc-3-6-3d) automatically detached in the microcatheter during the spring coil pushing process.The microcatheter was withdrawn, the spring coil was pushed out and it was replaced with a new one, and the new one was delivered normally.It was also reported that the spring coil (qc-4-12-3d) could not be pushed out of the introduction sheath.The delivery rod was found to be damaged.It was replaced with a new coil and pushed normally.Additionally, both coils were reported to be used after the use by date.The reported devices and any accessory devices were prepared as indicated in the instructions for use (ifu).No patient symptoms or complications were associated with this event.
 
Event or Problem Description
Additional information received reported that the cause of the premature detachment and resistance/pushwire damage was not determined.There were no issues besides the resistance that resulted in the pushwire (qc-4-12-3d) damage that was found.A continuous saline flush was administered and maintained as indicated in the ifu.During preparation, was the introducer sheath was held vertically when the implant coil (qc-4-12-3d) was pulled back inside during hydration.An instant detacher had not been used.No issues were encountered with the qc-3-6-3d coil prior to the detachment issue.No pushwire damage on the qc-3-6-3d coil was observed after removal from the patient.It was noted that the devices were owned by the customer.
 
Additional Manufacturer Narrative
H3: devices received, analysis is in progress.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
H3: product analysis as found condition (condition of returned device): an axium implant coil was returned for analysis within a shipping box and within a sealed biohazard pouch.The axium implant coil was returned without introducer sheath.Visual inspection/damage location details: the actuator interface, positive load indicator and coupler tube were found to be intact.This is indicative mechanical method detachment was not attempted.The axium coil pushwire was found to be bent at ~7.3cm from proximal end.The pushwire was found to be broken but retained by release wire at break indicator.The coin was found to be still against the lumen stop with what appeared to be blood residue under outer jacket.The implant coil was already detached and not returned.The shield coil was found to be stretched.No other anomalies were observed.Testing/analysis (including sem reports): under the microscope, the outer jacket was then removed to gain access to the coin.The coin was found to be damaged.The coin was unable to be measured due to its damaged condition.The lumen stop appeared to be visually acceptable.The retainer ring was found to be visually acceptable.The retainer ring was unable to be measured accurately.Conclusion: based on the analysis performed, the customers report of ¿premature detachment¿ was confirmed as the axium was returned with the implant already detached; however, the cause could not be determined.Since the implant coil and included detach element were not returned for analysis, any contributing factors could not be determined.A possible cause for premature detachment is the coil not being retracted in a one-to-one motion with the implant pusher during repositioning.It is likely the break at break indicator causing the coin to retract contributed to the premature detachment.The customer reported to have used device after expiration date.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AXIUM 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key22050955
Report Number9617601-2025-00479
Device Sequence Number8880886
Product Code KRD
UDI-Device Identifier00847536037694
UDI-Public(01)00847536037694(17)240809(10)222723061
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/09/2024
Device Model NumberQC-3-6-3D
Device Catalogue NumberQC-3-6-3D
Device Lot Number222723061
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/18/2025
Supplement Date Received by Manufacturer05/21/2025
06/18/2025
Initial Report FDA Received Date05/20/2025
Supplement Report FDA Received Date06/07/2025
07/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/09/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11...
Patient Age56 YR
Patient SexFemale